| Model Number |
IPN045607 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
Event or Problem Description
Note: based on the additional information a second reported event is coded as serious injury.We had an incident at one of our facilities where the needles broke from two of these kits and one patient had to be taken to surgery to get it removed.We are in the process of getting the lot information and how much inventory is affected in the iu system but we will need to get replacement product sent asap.Additional information: the patient was discharged home in stable condition.She had a surgical removal of the catheter piece by our neurosurgeon.It was completely removed and discarded.There has not been a second patient to my knowledge that had it break while still in the patient.We have a couple that were difficult to remove but were removed fully intact and then broke externally in the crnas hands.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter and epidural needle with no relevant findings.The ifu for this kit, e-17019-109a; rev.07, was reviewed as a part of this complaint investigation.The ifu warns the end user, "never advance catheter more than 5 cm beyond the needle tip.Advancing catheter more than 5 cm increases the likelihood of catheter-related complications." the ifu warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal." a corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and without the actual sample.Complaint verification testing could not be performed as no sample was provided for analysis.A device history record review was performed on the epidural catheter and epidural needle with no evidence to suggest a manufacturing related cause.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without the sample.No further action is required at this time.